Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Feb 5, 2004, 10:52 AM CST for Amite County, Wilkinson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 10:52 AM CST (16:52 UTC)
- Expired
- Feb 5, 2004, 1:45 PM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 547 m²/s²
- 0-3 km storm-relative helicity
- 845 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 051658 FFWNEW MSC005-157-051945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF LIBERTY WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 145 PM CST * AT 1050 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL HAS OCCURRED SINCE 900 AM. MOST AREAS HAVE LIKELY RECEIVED 2 TO 3 INCHES OF RAIN DURING THE PAST TWO HOURS WITH LOCALLY IN HIGHER AMOUNTS IN WILKINSON COUNTY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHWEST MISSISSIPPI AND ADDITIONAL HEAVY RAINFALL IS LIKELY THROUGH EARLY AFTERNOON. FLOODING OF LOW LYING AREAS IS LIKELY THROUGH EARLY AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3134 9150 3103 9164 3103 9058 3133 9059 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 2:10 AM CST, 8 hours 42 minutes earlier.
Area forecast discussion, Feb 5, 2:10 AM CST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 210 AM CST THU FEB 5 2004 .DISCUSSION... 0600Z SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING NORTHEAST FROM A LOW PRESSURE NEAR KBRO. WARM FRONT HAS MOVED INLAND NORTH OF A LINE FROM KPOE TO KBTR TO THE MS COAST. THIS IS AHEAD OF MAIN MACHINE SURFACE PROGS FOR 1200Z TODAY. WEAK FRONTAL BOUNDARY EXISTS FROM THE SURFACE LOW AROUND KBRO NORTHEASTWARD TOWARD KMLU. AVN AND ETA MODELS ARE CLOSE WITH THE ETA LAGGING BEHIND THE AVN/GFS ABOUT 6 HOURS. PREFER THE SLOWER ETA MOVEMENT AND WILL KEEP THREAT OF PRECIPITATION IN TIL EARLY FRIDAY. PROBLEM TODAY IN PLACEMENT OF UPPER LEVEL JET(S) AND TIMING. BOTH MODELS SUGGEST A SPLIT FLOW PATTERN OVER OUR CWA TODAY WHICH WILL PROVIDE SOME UPPER LEVEL DIFFLUENCE. LOW LEVEL JET CORE OF 25 TO 30 KT IS APPARENT...MOISTURE INFLUX AND TEMPERATURES FROM GLFMEX WILL ADD REMAINDER OF PUNCH FOR ACTIVE CONVECTION THIS AFTERNOON. LAPSE RATES HIGH WITH COLD POOL ALOFT AT 500MB...PRECIPITABLE MOISTURE VALUES OF 1.41 AT 00Z WILL INCREASE TO 1.75 TO 2.00 INCHES THIS AFTERNOON AS GULFMEX MOISTURE FEEDS IN LOWER LEVELS. ALL THIS SUMS UP TO A GOOD CHANCE FOR ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON AND EVENING OF 1.5 TO 3.00 INCHES OF RAINFALL. WILL MAINTAIN FLOOD WATCH. NEXT SYSTEM SCHEDULED FOR MONDAY NIGHT AND TUESDAY IS A SURFACE LOW EXITING SOUTH TEXAS AND CROSSING NORTH GULF. WILL HAVE TO WAIT AND SEE. THIS IS ONLY THE 4TH TIME THE MODELS HAVE TRIED TO SET THIS TRAJECTORY UP WITH A BATTING AVERAGE OR ZERO. GOOD HEIGHT FALLS WITH THIS SYSTEM FOR FRIDAY NIGHT BUT WITH EXPECTED SUSTAINED SURFACE WINDS AND CLOUD COVER...HELD OFF LOWERING TEMPS BELOW 30. .MARINE... SMALL CRAFT ADVISORY WILL BE CONTINUED. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 50 54 30 / ++ 80 10 00 BTR 69 50 56 31 / ++ 80 10 00 MSY 72 56 57 38 / 90 ++ 30 00 GPT 69 55 61 34 / 90 ++ 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>066 MS...FLOOD WATCH MSZ068>071-077 SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM KPQL TO ATCHAFALAYA RVR OUT 60NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. &&
Hazardous weather outlook, Feb 5, 5:30 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CST THU FEB 5 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051730- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 530 AM CST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING... A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EXTREME SOUTHWEST MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND ALL OF SOUTHEAST LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE EXTREME SOUTHEAST COAST. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE. THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE MODERATE SIZE HAIL AND DAMAGING WINDS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTHEAST TO SOUTH WINDS OF 20 TO 25 KNOTS AND SEAS 7 TO 10 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND FLOODING... THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI FRIDAY MORNING. THE MAIN THREATS BEING DAMAGING WINDS...AND HAIL. RIVERS WILL BE SWOLLEN FROM THE RECENT RAINS AND MAY REACH OR EXCEED THE TOP OF THE RIVER BANKS FRIDAY. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Feb 5, 7:19 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 719 AM CST THU FEB 5 2004 MSZ068-051350- WILKINSON- 719 AM CST THU FEB 5 2004 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN WILKINSON COUNTY... A STRONG THUNDERSTORM LOCATED OVER NORTHERN WILKINSON COUNTY...JUST NORTH OF DOLOROSA...WAS MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY DOWNPOURS OF RAIN AND POSSIBLY SMALL HAIL THROUGH 730 AM. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CROSS THE MISSISSIPPI RIVER INTO WESTERN WILKINSON COUNTY BETWEEN 730 AND 8 AM. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 11:29 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 46 min |
| Feb 5, 9:03 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 42 min |
| Feb 5, 9:32 AM CST | Tornado Warning | LIX | Wilkinson | 28 min |
| Feb 5, 10:01 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 44 min |
| Feb 5, 11:14 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 46 min |
| Feb 5, 2:53 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.